HELP! So confused over this hormone ordeal

by Gea
(CA)

Hi Wray, I've spent many days reading over these pages and first want to thank you for the compassion you show to the other ladies. I recently ordered 3 tubes of NatPro to try.

I'm 55 yrs. old and haven't had a period for over 3 yrs. I have multiple health problems (Chronic Fatigue, Fibromyalgia, Diabetes, Migraines, and Plantar Fasciitis). Through the grace of God's ability in me, I've been able to lose 36 lbs. in about 18 months and only have 5 lbs. to go to reach goal. (Yea me!)

I've been on another Progesterone cream for probably 2 yrs. and it's a very reputable USP brand and it's helped me more than any others. However ....

My main reason for writing is -- I've been having major issues with my hair falling out and it's got me quite panicked. I went to an Endocrinologist and she checked my thyroid levels and everything was within range. However, she said my Estradiol was so low, it wasn't hardly measurable. My Estradiol was <15 pg/mL. My Progesterone was 0.8 ng/mL. My total Testosterone was 27 ng/dL. The dr. told me that my hair loss problems could be from low estrogen and she said the Progesterone was a little low, but not bad. She said the testosterone was normal. (Let me say here, forgive me that this is so long, just trying to give you the whole picture).

The Dr. put me on a super small dose patch of natural Estradiol. I expressed to her my concern because anytime I've tried estrogen (synthetic or natural ...patches, creams or BC pills), I've had a bad reaction: Extreme anxiety, heart palpitations, nervousness, and anger rages. She assured me this dose would be fine and if I was worried to cut the patch in 1/2, which I did. After 5 hrs. of wearing the patch, I had all the above symptoms and ripped that sucker off! (I read on this web site that I'm not alone in this reaction ...even though so many family and friends are on estrogen and say they feel great and that I need to get on estrogen!) I called the Dr's. office and she agreed that estradiol was not agreeing with me and told me to up my progesterone cream from 40mg/day to 80mg/day, which I promptly did. After the first upped dose of progesterone cream, I felt calmer and even sleepy.

From doing my research here, it's apparent that the blood test for the Estradiol isn't what should be considered for menopausal women ...it's the estrogen that's in the fat cells (estrone). But based on my blood, is <15pg/mL of Estradoil still too low and should I be concerned about raising it? And, is my Progesterone number low? Also, I read in one of your articles that the testosterone Free should be checked, not the total testosterone ...looks like my Dr. did the total testosterone.

Also, I started taking Evening Primrose supplements about 2-3 months ago. I'm wondering if these are helpful or if they're somehow making problems worse? Is EPrimose turned into estrogen?

I've always looked younger than my age, but in the last 2 yrs., I've aged considerably and have lost a lot of skin tone in my face, inner thighs, and lower tummy. I read a post here that someone said they looked 10 yrs. younger after being on Progesterone. I'd sure take some of that!

I haven't had hot flashes for over a year and I sleep very well. But the hair loss is bothering me the most right now. Plus, I'd love to have some relief from anxiety, migraines, facial swelling, loss of skin tone, etc. if Progesterone can do all that!

Would love your thoughts on my questions and where you think I should start as far as dosing the NatPro. Thanks a bunch!
Gea



Comments for HELP! So confused over this hormone ordeal

Click here to add your own comments

Aug 28, 2013
HELP! So confused over this hormone ordeal
by: Wray

Hi Gea I thought I recognised your story, but couldn't find it anywhere in my saved documents. I then remembered I'd sent info to Vero, one of our distributors, in answer to an email you sent her. I do hope my answer helps you. Take care Wray

Aug 28, 2013
Thank you
by: Gea

Hi Wray, yes I did receive that email from Vera and thank you so much for that. :) Since doubling my dose of Progesterone cream to 80mg/day I've gained 3 lbs. ...all in my lower tummy, yikes. I've lost 36 lbs. in 18 months, so I sure don't want to go in that direction of gaining it back. My total testoterone level was 27ng/dL, which looks normal but you said my testosterone was probably high since I was having such hair loss in the shower. Any other suggestions on how I can stop the hair loss? Progesterone was 0.8ng/mL and Estradiol was <15 pg/mL. Can you please also comment on these numbers as my dr. said the Progesterone & Testosterone were pretty normal.

Aug 28, 2013
Thank you
by: Wray

Hi Gea Oh good. 80mg/day is evidently too low for you, it's just stimulating oestrogen which is causing the weight gain. Total testosterone is a pointless test, it's the active hormone which should be included in the results. It's the active which does the damage. Please look through that Hair Loss page I gave Vero, it contains everything about hair loss and the supplements which help. Your P:E2 ratio is only 53:1, very low. It's not the amount of each hormone, but the ratio which is critical. Have a look at the Saliva Tests we run, you'll notice the ratios are all 600:1 and over. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Benefits of progesterone.


Search over 7,500 pages on this site...